How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Neuro Doctor Your Own Question
Neuro Doctor
Neuro Doctor, Neurologist (MD)
Category: Neurology
Satisfied Customers: 4715
Experience:  American Board Certified Neurologist, Internal Medicine
56178413
Type Your Neurology Question Here...
Neuro Doctor is online now
A new question is answered every 9 seconds

I have been on warfrin blood thinner clots month. I fell and

Customer Question

i have been on warfrin blood thinner for blood clots for a month. I fell and hit side of my head on a table tonight. I am alert and did not pass out. Should I have any side effect such as head bleed from this injury. What signs should I look for if these is a bleed.
Submitted: 1 year ago.
Category: Neurology
Expert:  Neuro Doctor replied 1 year ago.
Hi, I am an American Board Certified Neurologist and I am very glad to help you with your health concerns.
Based on the description given by you it does not sound like this is any major injury so inspite of being on blood thinner chances of developing bleeding is very less likely. However as a precautionary measure it is better to observe carefully for the next about 24 hours or so for any possible bleeding. If any of the following manifestations occur then it should raise the suspicion for a bleed and you need to seek medical attention (preferably visiting the ER) at the earliest;
Severe headache/Progressively worsening of headache
Neck stiffness
Getting confused or disoriented
Asymmetry of movements of arms or legs (weakness of arms or legs)
Asymmetry of facial movements (facial droop)
Unequal pupils
Double vision
Difficulty with swallowing
Severe blurring of vision
Severe dizziness/fainting
Speech difficulties
Gait & Balance issues
Incoordination
Vomiting
Seizures
Losing bowel or bladder control etc
Once again I reassure you the chances of developing a bleeding appears very unlikely because the injury itself does not appear to be of anything significant however because you are on the blood thinner please observe for any of the above signs – just to be on the safer side.
All the very best!
Please let me know if you have any further questions; and if you feel you have received the answer to your question please rate me so that I can receive credit for the time and effort put by me in answering your question.
Best regards,
Neuro Doctor